Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 2, 2019, 6:41 PM CDT for Stevens County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 6:41 PM CDT (23:41 UTC)
- Expired
- Aug 2, 2019, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 153 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
833 WWUS83 KDDC 022341 SPSDDC Special Weather Statement National Weather Service Dodge City KS 641 PM CDT Fri Aug 2 2019 KSZ085-030030- Stevens KS- 641 PM CDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEVENS COUNTY UNTIL 730 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near Feterita, moving southeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Feterita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3699 10155 3723 10156 3700 10115 TIME...MOT...LOC 2340Z 312DEG 25KT 3711 10147 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:12 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 2, 6:12 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 612 PM CDT Fri Aug 2 2019 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Saturday) Issued at 308 PM CDT Fri Aug 2 2019 A cooler airmass will be settling across the area tonight. A weak shortwave is rippling through the broad upper northwest flow in the Dakotas/Nebraska area, and some scattered showers and isolated storms may expand southward along the cold front late tonight into central Kansas. Thinning clouds this afternoon have allowed insolation to boost cape values across the western counties, however a lack of deep shear should keep any development late this afternoon ordinary airmass storms. Any showers and storms will be very efficient rain producers as precipitable water values are about as high as they can get for the dodge city area climatologically. Temperatures on saturday will be much more pleasant, in the 80s, as northerly winds and morning clouds that will take most of the day to erode bring an end of the very warm spell of the last couple of weeks. .LONG TERM...(Saturday night through Friday) Issued at 308 PM CDT Fri Aug 2 2019 Upper ridging will continue to dominate the Mountains and High Plains region, leaving northwest flow across the central and northern plains through the next weekend. Overall a dry period outside of weak northwest flow shortwaves that might set off convection. Otherwise pinning down periods of convection is generally low confidence. The ECMWF flattens out the pattern toward next weekend as a strong tough moves into the northwest US. Temperatures will warm back into the 90s next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 608 PM CDT Fri Aug 2 2019 VFR conditions will prevail in the vicinity of all TAF sites through late this evening. Low level stratus is then expected to develop across central Kansas overnight and edge westward through early Saturday morning. Initially, MVFR/IFR cigs will be possible in the vicinity of KHYS generally after 06Z, and eventually KDDC later early Saturday morning. Periods of MVFR cigs cannot be ruled out as far west as KGCK and KLBL toward daybreak. Conditions are then expected to improve through the late morning hours with widespread VFR by Saturday afternoon. As for winds, a surface low in northwest Oklahoma and the Texas Panhandle will drop southward further into north Texas tonight, allowing developing light east-northeast winds to persist across the high plains of western Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 86 63 89 / 30 10 10 0 GCK 64 88 60 91 / 20 0 10 0 EHA 64 91 63 92 / 20 0 10 0 LBL 64 89 63 89 / 10 10 10 0 HYS 66 82 62 87 / 50 20 0 0 P28 69 86 66 89 / 30 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...JJohnson
Hazardous weather outlook, Aug 2, 2:32 AM CDT, 16 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 232 AM CDT Fri Aug 2 2019 KSZ030-031-043>046-061>066-074>081-084>090-030745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 232 AM CDT Fri Aug 2 2019 /132 AM MDT Fri Aug 2 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- The heat will continue to relax today, with afternoon temperatures reduced to the mid 80s north, to the mid 90s south. Strong thunderstorms are expected to redevelop in central Kansas, likely near/east of Hays, around 3 to 4 pm. While these storms may produce hail and strong outflow winds, they will move southeast and likely remain east of the eastern zones through Friday evening. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Saturday will be cooler and stable behind the cold front, with no thunderstorm expected Saturday through Sunday. A limited risk of thunderstorms will return to the western zones each evening Monday through Wednesday, but widespread or organized strong to severe thunderstorms are not expected. Temperatures will gradually warm next week, with excessive heat returning around Thursday. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk * Sunday No hazards. * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo Turner
In the hours before
Special weather statement, Aug 2, 6:41 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 641 PM CDT Fri Aug 2 2019 KSZ085-030030- Stevens KS- 641 PM CDT Fri Aug 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEVENS COUNTY UNTIL 730 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near Feterita, moving southeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Feterita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3699 10155 3723 10156 3700 10115 TIME...MOT...LOC 2340Z 312DEG 25KT 3711 10147 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 56 min |
| Aug 1, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 24 min |
| Aug 1, 8:21 PM CDT | Special Weather Statement | DDC | Kearny | 24 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.